How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask MN Psychiatrist Your Own Question
MN Psychiatrist
MN Psychiatrist, Psychiatrist
Category: Mental Health
Satisfied Customers: 792
Experience:  Physician for 17 years, adult psychiatrist for 13 years working with a wide variety of patients.
Type Your Mental Health Question Here...
MN Psychiatrist is online now
A new question is answered every 9 seconds

I take Seroquel, have for about 3 years. Problem? Fatigue when

This answer was rated:

I take Seroquel, have for about 3 years. Problem? Fatigue when at the 300mg/day dose. Agitated mood when at the 100mg/day dose that does not produce workday fatigue. Where is the balance? I need to be present and alert for work on a daily basis.
Hello, I am a psychiatrist.

Seroquel is very easily dosed at all kinds of doses in between 300mg and 100mg. Have you taken anything in between, such as 150mg, or 200mg?
Customer: replied 4 years ago.
I have, 150 and 200 hang on and keep me drowsy till 10 or 11 in the morning. I typically take it about 9pm at night and go to bed at 10, up630-7am. I have noticed lately that for no apparent reason I am acting and feeling quite short in my temperment.
I see. Are you taking any other medications at all? If so, what are their doses?
Customer: replied 4 years ago.

My doc has me on 1 baby asprin/day and beyond that it is Vit D, Calcium Citrate and Vit C Ascorbate. Occasional Naproxen but have gotten off all my other meds after much improvement and Dr concurrence.

It is the finite adjustment that is frustrating. Only side effect is dry throat and sinus if I do not get to sleep within an hour or two after taking Seroquel.

Are you taking the Seroquel only for sleep, or for anything else?
Customer: replied 4 years ago.
I was diagnosed after years of work with my Dr with a mild case of Bi-Polar Disorder. After many anti depressant trials did not work and even made things worse in some cases. The improvement was almost immediate. If I run out and miss a couple of days the negative effect is very evident.
Another option would be to take 100mg of Seroquel, as well as something similar, such as Abilify. Have you tried such a combination?
Customer: replied 4 years ago.
I have not, I spent several years taking Ambien in addition to the Seroquel and was able to get off of the Ambien and sleep through the night. Not sure what Abilify might do, the current difficulty is too little Seroquel results in still being agitated, too much Seroquel results in fatigue that does not allow me to get my work done safely. It may be an option to bring up to my Dr.
I was suggesting the Abilify to help with the agitation, the idea being to use the 100mg of Seroquel for what limited benefit it gives you, with Abilify added in to do the rest of the job. Then, if you find that the Abilify is helpful, you might want to increase it further and transition off of the Seroquel altogether.
MN Psychiatrist and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.
That sound like a good place to start, Thank you for working with me through this. I will briing it all up with my Dr at the next appointment and see about getting a prescription.

Related Mental Health Questions